Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 127, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2012, 8:27 PM CDT for Howell County, Oregon County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2012, 8:27 PM CDT (01:27 UTC)
- Expired
- Jun 3, 2012, 9:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO
The radar
The Springfield radar (KSGF), 159 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 3:28 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 12.1
The text
As transmitted, in the capitals the NWS used until 2016.
849
WUUS53 KSGF 040127
SVRSGF
MOC091-149-040200-
/O.NEW.KSGF.SV.W.0127.120604T0127Z-120604T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 PM CDT SUN JUN 3 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
SOUTHWESTERN OREGON COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 900 PM CDT
* AT 823 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
HOWELL COUNTY...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
LANTON...BRANDSVILLE AND KOSHKONONG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9197 3663 9197 3668 9161 3649 9162
TIME...MOT...LOC 0127Z 266DEG 27KT 3655 9189
HAIL...1.00IN
WIND...60 MPH
$$
KURTZ1 follow-up statement
821
WWUS53 KSGF 040146
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
846 PM CDT SUN JUN 3 2012
MOC091-149-040200-
/O.CON.KSGF.SV.W.0127.000000T0000Z-120604T0200Z/
HOWELL MO-OREGON MO-
846 PM CDT SUN JUN 3 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
OREGON AND SOUTHEASTERN HOWELL COUNTIES UNTIL 900 PM CDT...
AT 841 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
HOWELL COUNTY...AND MOVING EAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
BRANDSVILLE AND KOSHKONONG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9178 3663 9179 3668 9161 3649 9162
TIME...MOT...LOC 0146Z 266DEG 27KT 3658 9170
HAIL...1.00IN
WIND...60 MPH
$$
KURTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 8:08 PM CDT, 19 minutes earlier.
Area forecast discussion, Jun 3, 8:08 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 808 PM CDT SUN JUN 3 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... /ISSUED 805 PM CDT SUN JUN 3 2012/ THE NORTHERN EDGE OF A THUNDERSTORM COMPLEX ACROSS NORTHERN ARKANSAS WILL IMPACT FAR SOUTH CENTRAL MISSOURI FROM GAINESVILLE TO ALTON THROUGH 10 PM. THESE STORMS WILL REMAIN STRONG TO POTENTIALLY SEVERE AS THEY TRACK EAST ALONG A WARM FRONT. ENHANCED LOW LEVEL HELICITIES ALONG THE FRONT WILL MAINTAIN A LIMITED RISK FOR AN ISOLATED TORNADO. THESE STORMS WILL MOVE EAST SOUTHEAST OUT OF THE AREA BY LATE EVENING. ANOTHER FEATURE OF INTEREST IS A MID LEVEL SHORTWAVE DROPPING SOUTHEAST ACROSS EASTERN KANSAS. CONVECTION WAS INCREASING ACROSS SOUTHEASTERN KANSAS AHEAD OF THIS DISTURBANCE. EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP AND PROPOGATE SOUTHEASTWARD ALONG THE WARM FRONT THAT EXTENDS INTO FAR SOUTHWEST MISSOURI. AMPLE INSTABILITY AND DEEP LAYER SHEAR WILL SUPPORT THE POTENTIAL FOR SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY RISK. THE RISK OF TORNADOES WILL DIMINISH AS THE BOUNDARY LAYER BEGINS TO STABILIZE. WHILE THE OVERALL RISK OF SEVERE WEATHER HAS DIMINISHED...SEVERE STORMS WILL REMAIN POSSIBLE THROUGH THE EVENING AND POSSIBLY INTO THE OVERNIGHT HOURS SOUTHWEST OF A NEVADA TO WEST PLAINS LINE. FOSTER && .DISCUSSION... SHORT TERM (MONDAY THROUGH WEDNESDAY)... THE UPPER RIDGE WILL AMPLIFY OVER THE ROCKIES AND PLAINS EARLY NEXT WEEK WHILE A DEEP TROUGH REMAINS IN PLACE ALONG THE EAST COAST. THIS WILL MAINTAIN A NORTHERLY FLOW ALOFT. OVERNIGHT CONVECTION MAY LINGER INTO MONDAY MORNING WITH ADDITIONAL DEVELOPMENT POSSIBLE DURING THE DAY AS A FRONT DROPS SOUTH THROUGH THE OZARKS. THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE EASTERN OZARKS. COOLER WEATHER WILL SETTLE INTO THE REGION TUESDAY AND WEDNESDAY WITH TEMPERATURES NEAR NORMAL. FOSTER LONG TERM (THURSDAY THROUGH SUNDAY)... WHILE THE UPPER RIDGE MAY DEAMPLIFY OVER THE WEEKEND...THE GENERAL RIDGING PATTERN WILL REMAIN IN PLACE ACROSS THE REGION. MEANWHILE A SOUTHERLY FLOW WILL RETURN AS SURFACE HIGH PRESSURE MOVES OFF TO THE EAST. THIS WILL RESULT IN WARMING TEMPERATURES. WILL HAVE TO MONITOR WEAK DISTURBANCES SLIDING AROUND THE UPPER RIDGE BUT EXPECT MOSTLY DRY WEATHER THROUGH THE WEEKEND. FOSTER && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHERN MISSOURI AND SOUTHEASTERN KANSAS TONIGHT AND MAINLY THROUGH THE EVENING HOURS AS WARM FRONT REMAINS STRETCHED ACROSS THE AREA. A FEW OF THESE STORMS COULD BE SEVERE. THIS ACTIVITY WILL ALSO PRODUCE LOCALIZED MVFR CONDITIONS. THE MOIST LOW LEVEL AIR MASS MAY LEAD TO AREAS OF LIGHT FOG AND PERHAPS MVFR VISIBILITIES EARLY MONDAY. OTHERWISE VFR CONDITIONS ARE EXPECTED MONDAY. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jun 3, 7:12 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 712 PM CDT SUN JUN 3 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-050015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 712 PM CDT SUN JUN 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... WHILE THE OVERALL RISK FOR SEVERE WEATHER IS DIMINISHING...THERE REMAINS A LIMITED RISK FOR SEVERE STORMS THIS EVENING WITH LARGE HAIL TO THE SIZE OF HALF DOLLARS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THERE IS A LIMITED RISK FOR AN ISOLATED TORNADO IN FAR SOUTH CENTRAL MISSOURI ALONG THE ARKANSAS BORDER. THUNDERSTORMS ACROSS ARKANSAS WILL IMPACT FAR SOUTH CENTRAL MISSOURI THROUGH 9 PM...OR GENERALLY SOUTHEAST OF A LINE FROM BRANSON TO EMINENCE. ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS SOUTHERN KANSAS THIS EVENING AHEAD OF AN UPPER LEVEL DISTURBANCE. THIS ACTIVITY MAY SPREAD SOUTHEAST AND IMPACT AREAS SOUTHWEST OF A LINE FROM NEVADA TO WEST PLAINS LATE THIS EVENING OR OVERNIGHT. THESE STORMS WILL PRODUCE HEAVY RAINFALL WITH THE POTENTIAL FOR LOCALIZED FLOODING ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE CHANCE OF THUNDERSTORMS WILL PERSIST INTO MONDAY WITH A FEW STRONG STORMS POSSIBLE ACROSS THE EASTERN OZARKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING ACROSS FAR SOUTHERN MISSOURI SOUTH OF HIGHWAY 60. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jun 3, 6:15 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 PM CDT SUN JUN 3 2012
MOZ104-032345-
TANEY MO-
615 PM CDT SUN JUN 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TANEY COUNTY UNTIL
645 PM CDT...
AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF RIDGEDALE...OR 11 MILES SOUTHEAST
OF KIMBERLING CITY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR SOUTHWESTERN MISSOURI.
LAT...LON 3654 9332 3667 9308 3650 9298 3649 9303
3650 9332
TIME...MOT...LOC 2315Z 249DEG 25KT 3650 9330
KURTZLocal storm report, Jun 3, 7:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT SUN JUN 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM HAIL 6 W BAKERSFIELD 36.52N 92.25W
06/03/2012 E0.75 INCH OZARK MO 911 CALL CENTER
&&
JGAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:22 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 38 min |
| Jun 3, 7:52 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 38 min |
| Jun 3, 8:58 PM CDT | Special Weather Statement | SGF | Oregon | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.